MAUDE Adverse Event Report: DEPUY SPINE INC PIPELINE LS ACCESS SYSTEM DILATOR HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC PIPELINE LS ACCESS SYSTEM DILATOR HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 287105015
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that on (b)(6) 2022, it was noticed that the palm handles were damaged on the top.Once the handle was inserted, the gauge could not be easily inserted due to the damaged metal on the top of the palm handle.Also, the targeting forceps were old and damaged at the tip, where the black rubber material is wearing off and starting to peel.There was no patient consequence as a result of these events.No further details are available.This report involves one pipeline ls access system dilator holder.This is report 6 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4, h4 a review of the receiving inspection (ri) for pipeline ls dilator holder was conducted identifying that lot number kw1843336 was released in one batch.¿ batch 1: lot qty of (b)(4) units were released on 29 nov 2018 with no discrepancies supplier: (b)(4) as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the jaws of pipeline ls dilator holder, p/n: 287105015, were heavily worn.The allegation of unable to assemble was likely due to this condition.No other problems identified.A dimensional inspection was unable to be performed due to not being applicable to the complaint condition.A functional test was not conducted since the mating device was not returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the pipeline ls dilator holder, p/n: 287105015 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PIPELINE LS ACCESS SYSTEM DILATOR HOLDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15617974
Report Number1526439-2022-01819
Device Sequence Number20354267
Product Code LXH
UDI-Device Identifier10705034217604
UDI-Public10705034217604
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287105015
Device Catalogue Number287105015
Device Lot NumberKW1843336
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PIPELINE LS DILATOR HOLDER; PIPELINE LS DILATOR HOLDER; PIPELINE LS DILATOR HOLDER; VIPER PRIME PALM HANDLE; VIPER PRIME PALM HANDLE; VIPER PRIME PALM HANDLE; VIPER PRIME PALM HANDLE
Patient SexUnknown